Close Menu

Robert Ellis

Robert Ellis, Ph.D.

Robert Ellis
Associate Professor of Applied Mathematics






Engineering 1 Room 105C


Ph.D. - University of California at San Diego

Research & Accomplishments 

Asymptotic rates of adaptive and non-adaptive codes; liar games and their connection to packing and covering problems; families of near-perfect adaptive codes; random geometric graphs and their application to wireless networks; small subgraphs of Erdos-Renyi and collaboration random graphs; probabilistic methods; algorithm design and analysis



Graph Theory

Adaptive Coding Theory

Probabilistic Methods

Algorithm Design & Analysis


Asymptotic limits for adaptive coding

Variance of small subgraph counts in random graphs

Expanding ResearchWeb by establishing an undergraduate research journal at IIT - IPRO 321


Fall 2008 Honorable Mention, IIT College of Science and Letters Dean Excellence in Research Award

Fall 2009 IIT Interprofessional Project Program (IPRO) Outstanding Faculty Award

Project NExT (New Experiences in Teaching) Fellow, 2005-2006

Four Dean's Letters of Commendation for high course evaluations (MATH 152, 430, 431, 454)


J. N. Cooper and R. B. Ellis, "Linearly bounded liars, adaptive covering codes, and deterministic random walks," accepted to Journal of Combinatorics.

R. B. Ellis and K. L. Nyman, "Two-batch liar games on a general bounded channel, J. Combin. Theory Ser. A 116 (2009), 1253-1270.

R. B. Ellis, J. L. Martin, and C. H. Yan, "Random geometric graph diameter in the unit ball,"Algorithmica 47 (2007), 421-438.

G. Calinescu and R. B. Ellis, "Monitoring schedules for randomly deployed sensor networks," inProceedings of the DIALM-POMC Joint Workshop on Foundations of Mobile Computing (2008), pp. 3-12.

Professional Societies 


NSA Young Investigator's Grant, 2007-2008

AFRL Grant, 2007-2008